Alert archive / Michigan / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 65, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Oct 13, 1999, 2:22 AM EDT for Missaukee County, Roscommon County, Michigan. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 1999, 2:22 AM EDT (06:22 UTC)
- Expired
- Oct 13, 1999, 3:25 AM EDT
- In force
- 63 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
Counties Missaukee County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 64 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 2:33 AM EDT | Hail 1 | Roscommon, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 6.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAPX 130623 RRA SVRAPN MIC113-143-130725- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 222 AM EDT WED OCT 13 1999 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSAUKEE COUNTY IN NORTHWESTERN LOWER MICHIGAN ROSCOMMON COUNTY IN NORTHEASTERN LOWER MICHIGAN * UNTIL 325 AM EDT * AT 221 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES WEST OF ROSCOMMON OR 13 MILES WEST OF HIGGINS LAKE... MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL REACH... HIGGINS LAKE BY 239 AM EDT ROSCOMMON BY 251 AM EDT DAMAGING WINDS...LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN RESULT FROM SEVERE THUNDERSTORMS. PERSONS IN AND NEAR THESE AREAS SHOULD REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. KEITH/ROZANSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 12:40 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 13, 12:40 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1240 AM EDT WED OCT 13 1999 LATEST REGIONAL LDS SHOWING LIGHTNING STRIKES OVER PORTIONS OF NORTHWEST LOWER MICHIGAN EXTENDING INTO CENTRAL LAKE MICHIGAN AND WISCONSIN. ALSO THE LATEST TVC SURFACE OBSERVATION REPORTED THUNDER. THE RUC IS SHOWING A NARROW BAND OF HIGH 850 DEW PT AIR (AROUND 7C) AND INCREASED INSTABILITY... MOVING INTO NORTHWEST LOWER MICHIGAN GENERALLY BETWEEN PETOSKEY AND MANISTEE. THE SURFACE FRONT IS CURRENTLY MOVING OVER NORTHWEST LOWER...THEREFORE WILL UPDATE NORTHWEST LOWER FOR LIKELY SHOWERS AND A CHANCE OF THUNDERSTORMS. .APX...NONE. SWR
In the hours before
Local storm report, Oct 12, 9:37 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION TO ISSUANCE TIME...
NATIONAL WEATHER SERVICE GAYLORD MI
621 PM EDT TUE OCT 12 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM CATHRO MI .75 INCH HAIL
10/12/99 ALPENA SPOTTER REPORT OF DIME
SIZED HAIL ON NORTH END
OF TOWN AT 500 PM EDT.
0618 PM 7 NW ALPENA MI .75 INCH HAIL
10/12/99 ALPENA SPOTTER REPORT OF DIME
SIZED HAIL NEAR CATHRO
AT 508 PM EDT.
0618 PM CATHRO MI 1 INCH HAIL
10/12/99 ALPENA SPOTTER REPORTED NICKEL
TO QUARTER SIZED HAIL
BETWEEN 507 AND 510 PM
EDT OVER CATHRO.The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:30 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 60 min |
| Oct 13, 1:38 AM EDT | Severe Thunderstorm Warning | APX | Benzie | 62 min |
| Oct 13, 2:02 AM EDT | Severe Thunderstorm Warning | APX | Wexford | 48 min |
| Oct 13, 2:35 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 50 min |
| Oct 13, 4:21 AM EDT | Severe Thunderstorm Warning | APX | Missaukee | 49 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.